Tail Asymptotics for the Supremum of a Random Walk when the Mean Is not Finite

Denis Denisov, Serguei Foss, Dima Korshunov

    Research output: Contribution to journalArticlepeer-review


    We consider the sums S n =??1+???+?? n of independent identically distributed random variables. We do not assume that the ??'s have a finite mean. Under subexponential type conditions on distribution of the summands, we find the asymptotics of the probability P\{M{\textgreater}x\} as x??????, provided that M=sup \{S n ,n???1\} is a proper random variable. Special attention is paid to the case of tails which are regularly varying at infinity. We provide some sufficient conditions for the integrated weighted tail distribution to be subexponential. We supplement these conditions by a number of examples which cover both the infinite- and the finite-mean cases. In particular, we show that the subexponentiality of distribution F does not imply the subexponentiality of its integrated tail distribution F I.
    Original languageEnglish
    Pages (from-to)15-33
    Number of pages19
    JournalQueueing Systems
    Issue number1
    Publication statusPublished - 2004


    • Control


    Dive into the research topics of 'Tail Asymptotics for the Supremum of a Random Walk when the Mean Is not Finite'. Together they form a unique fingerprint.

    Cite this